Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 6:36 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 6:36 PM CDT (23:36 UTC)
- Expired
- Mar 24, 2019, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted.
972
WUUS54 KTSA 242336
SVRTSA
OKC077-079-250015-
/O.NEW.KTSA.SV.W.0028.190324T2336Z-190325T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
636 PM CDT SUN MAR 24 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Latimer County in southeastern Oklahoma...
West central Le Flore County in southeastern Oklahoma...
* Until 715 PM CDT.
* At 636 PM CDT, a severe thunderstorm was located near Bengal,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Talihina... Talimena State Park...
Bengal... Summerfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3476 9515 3484 9515 3494 9470 3471 9471
TIME...MOT...LOC 2336Z 267DEG 26KT 3481 9510
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
182
WWUS54 KTSA 242347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
647 PM CDT SUN MAR 24 2019
OKC077-242356-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-190325T0015Z/
Latimer OK-
647 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LATIMER COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3475 9506 3485 9505 3486 9502 3485 9500
3486 9500 3494 9470 3471 9471
TIME...MOT...LOC 2346Z 267DEG 26KT 3481 9500
$$
OKC079-250015-
/O.CON.KTSA.SV.W.0028.000000T0000Z-190325T0015Z/
Le Flore OK-
647 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WEST CENTRAL LE FLORE COUNTY...
At 646 PM CDT, a severe thunderstorm was located 3 miles east of
Bengal, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Talihina... Talimena State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3475 9506 3485 9505 3486 9502 3485 9500
3486 9500 3494 9470 3471 9471
TIME...MOT...LOC 2346Z 267DEG 26KT 3481 9500
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 24, 4:10 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 410 PM CDT Sun Mar 24 2019 .DISCUSSION... At mid afternoon...the upper low was positioned across Northern Missouri/Southern Iowa with the cold front extending southwestward through Southwest Missouri into Northeast Oklahoma along a line from near Grove to Okemah and finally into South Central Oklahoma and Western Texas. Latest meso analysis indicated the cap continuing to weaken with a surface instability axis centered along and just east of the cold front. In response...radar echoes have begun to develop along the front across East Central Oklahoma...moving eastward toward Northwest Arkansas. Into the evening hours...the cold front is expected to continue to slide east southeast through Southeast Oklahoma and Western Arkansas as the upper low begins to trek more southeast toward the Ohio River Valley. The surface instability axis is forecast to be maximized across Southeast Oklahoma...where surface dewpoints in the low 60s currently resided. Thus...as the cap continues to erode into the early evening hours...thunderstorms are forecast to continue to develop along the frontal boundary mainly across Southeast Oklahoma into Northwest Arkansas with the potential to become strong to severe. 40-50KT of deep layer shear combined with steep mid level lapse rates will allow for the potential for large hail and also damaging winds to be the main threats with this activity. 0-1km shear values continue to look fairly weak which should limit over all tornado potentials...though the threat is not zero. The greater severe potential looks to be generally along and east of a line from near Antlers to near Fort Smith where the surface instability max was located. Current indications are that by mid evening...03z...the cap should begin strengthening over the region as the cold front is forecast to be nearly exiting the CWA to the south and east. The result is the greater thunderstorm potential should shift south and east of the CWA with any remaining thunderstorms exiting the CWA by 06z. Between the 03-06z range...a decreasing strong/severe potential will remain possible though much more limited than earlier in the evening. Behind the cold front...drier air and northerly winds will spread southward over the region tonight as well as cloud cover associated with the backside of the upper low. These conditions will help to keep temperatures from bottoming out with lows in the 40s forecast for most locations over the CWA. During the day Monday...this cloud cover looks to remain over mainly Northeast Oklahoma and Northwest Arkansas until another quick moving shortwave within upper level northwesterly flow pushes through the region Monday night/Tuesday. Behind this shortwave...a ridge of high pressure is progged to push through the Plains with a return of southerly winds and a warming trend Wednesday and Thursday. Southerly winds increase Wednesday and become gusty Thursday ahead of the next forecast low pressure looking to move into the region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s will help to increase fire weather dangers for the CWA before moisture returns with the approaching low pressure system Friday. Latest extended model solutions differ on the timing of this next system and its associated cold front. Thus...for this forecast...have continued with a blended approach with shower and thunderstorm chances becoming possible Thursday and increasing Friday into Saturday as the system moves through. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 60 40 65 / 0 10 0 0 FSM 48 64 42 65 / 50 10 0 0 MLC 47 65 39 66 / 20 10 0 0 BVO 44 59 36 63 / 0 10 0 0 FYV 44 56 36 59 / 20 10 0 0 BYV 46 55 37 57 / 20 10 0 0 MKO 46 61 40 64 / 10 10 0 0 MIO 45 56 37 60 / 0 10 0 0 F10 46 61 40 65 / 0 10 0 0 HHW 50 68 44 67 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast of a line from Rogers to McAlester.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northwest of Interstate 44.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Mar 24, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W SPIRO 35.24N 94.64W
03/24/2019 E0.88 INCH LE FLORE OK EMERGENCY MNGR
&&
KAHLocal storm report, Mar 24, 6:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 8 E BRENTWOOD 35.86N 93.96W
03/24/2019 E1.50 INCH WASHINGTON AR PUBLIC
PHOTO RECEIVED VIA TWITTER THROUGH BROADCAST MEDIA
ACCOUNT. LOCATION IS THE HAZEL VALLEY COMMUNITY.
&&
KAHSpecial weather statement, Mar 24, 6:26 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
626 PM CDT SUN MAR 24 2019
OKZ049-250000-
Pushmataha OK-
626 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA COUNTY
UNTIL 700 PM CDT...
At 626 PM CDT, a strong thunderstorm was located 5 miles southeast of
Cloudy, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Cloudy...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3428 9535 3447 9509 3445 9505 3425 9505
3424 9515 3416 9515 3416 9522
TIME...MOT...LOC 2326Z 237DEG 36KT 3425 9522Special weather statement, Mar 24, 6:28 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 628 PM CDT SUN MAR 24 2019 OKZ049-250000- Pushmataha OK- 628 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY UNTIL 700 PM CDT... At 628 PM CDT, a strong thunderstorm was located 6 miles southwest of Kellond, moving east at 25 mph. Penny to nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Antlers... Kosoma... Kellond... Moyers... Darwin... Dela... A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3416 9578 3430 9578 3440 9557 3416 9546 TIME...MOT...LOC 2328Z 263DEG 21KT 3423 9574
Local storm report, Mar 24, 6:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
631 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL SHADY POINT 35.13N 94.66W
03/24/2019 E1.00 INCH LE FLORE OK TRAINED SPOTTER
&&
KAHLocal storm report, Mar 24, 6:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
636 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL POTEAU 35.05N 94.62W
03/24/2019 E1.75 INCH LE FLORE OK TRAINED SPOTTER
NICKEL TO GOLF BALL HAIL ALMOST COVERING THE GROUND IN
DOWNTOWN POTEAU.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:31 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Mar 23, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 40 min |
| Mar 23, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 50 min |
| Mar 23, 8:00 PM CDT | Special Weather Statement | TSA | Tulsa | 45 min |
| Mar 23, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 48 min |
| Mar 23, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 39 min |
| Mar 23, 9:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Mar 23, 9:14 PM CDT | Special Weather Statement | TSA | Wagoner | 46 min |
| Mar 23, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 40 min |
| Mar 23, 9:55 PM CDT | Special Weather Statement | TSA | Creek | 50 min |
| Mar 23, 11:53 PM CDT | Special Weather Statement | TSA | Okfuskee | 52 min |
| Mar 23, 11:54 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Mar 24, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 41 min |
| Mar 24, 12:57 AM CDT | Special Weather Statement | TSA | McIntosh | 33 min |
| Mar 24, 3:53 PM CDT | Special Weather Statement | TSA | Adair | 37 min |
| Mar 24, 4:40 PM CDT | Special Weather Statement | TSA | Haskell | 35 min |
| Mar 24, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 50 min |
| Mar 24, 5:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Mar 24, 5:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 30 min |
| Mar 24, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Mar 24, 5:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Mar 24, 5:53 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 52 min |
| Mar 24, 6:02 PM CDT | Special Weather Statement | TSA | Pushmataha | 28 min |
| Mar 24, 6:04 PM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Mar 24, 6:13 PM CDT | Special Weather Statement | TSA | Latimer | 32 min |
| Mar 24, 6:16 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Mar 24, 6:26 PM CDT | Special Weather Statement | TSA | Pushmataha | 34 min |
| Mar 24, 6:28 PM CDT | Special Weather Statement | TSA | Pushmataha | 32 min |
| Mar 24, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 51 min |
| Mar 24, 6:42 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Mar 24, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Mar 24, 6:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 24, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.